Thunderstorm Wind, Kiowa
- When
- June 26, 1:10 PM CST
- Where
- Kiowa County, 3 mi SSW of Haviland
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.583, -99.117
7 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 26, 2:02 AM CST, 11 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 AM CDT WED JUN 26 2002 DAYS 1-2... MAIN CHALLENGE WILL BE PRECIP NEXT COUPLE DAYS BASED ON LOCATION OF SURFACE BOUNDARY POSITION. TSRA STILL ADVANCING SOUTHWARD BUT STEADILY WEAKENING AS STORMS MOVING INTO LOWER CAPE REGION. ETA BRINGS WHAT APPEARS TO BE A VORT INTO WESTERN CWA. THIS IS MOST LIKELY SOME FEEDBACK FROM WEAKENING MCS OVER NORTHWEST KANSAS. MODELS PUT FRONT ABOUT HALFWAY THROUGH CWA TODAY AND STALLS IT OUT THERE THROUGH THURSDAY. WILL PROBABLY GO WITH 30 POPS FOR MOST OF CWA TODAY AND TONIGHT AS FRONT SHOULD SERVE AS A FOCAL POINT FOR STORMS. MID LEVEL CAP IS STILL THERE TODAY/TONIGHT BUT DOES NOT LOOK AS STRONG. THEN WILL GO FOR LATE AFTERNOON POPS ON THURSDAY AND CONTINUE INTO THE EVENING AS SCATTERED STORMS DEVELOP NEAR FRONT. FOR TEMPS NEXT FOUR PERIODS, STAYED FAIRLY CLOSE TO GOING FORECAST EXCEPT WENT A LITTLE WARMER FOR MOST OF THE AREA THURSDAY WITH A BIT MORE SUN. DAYS 3-7... NO CHANGES. STILL LOOKING ON TRACK FOR A HOT WEEKEND. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 91 66 93 66 / 30 30 0 30 GCK 92 65 94 64 / 30 30 0 30 EHA 94 66 97 64 / 30 30 20 30 LBL 94 66 94 65 / 30 30 0 30 HYS 90 66 93 65 / 30 30 0 30 P28 93 68 93 68 / 30 30 0 0 .DDC...NONE. FCSTID = 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 AM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM 4NW CIMARRON KS 60 MPH TSTM GUST
06/26/02 GRAYKSZ030-031-043>046-061>066-074>081-084>090-270600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1124 AM CDT WED JUN 26 2002 THERE IS A SLIGHT CHANCE FOR SPOTTER ACTIVATION LATE TODAY AND THIS EVENING SOUTHEAST OF LINE FROM LACROSSE TO DODGE CITY TO MEADE. THE RISK OF SEVERE STORMS WILL BE FROM 4 TO 10 PM CDT. AS THE AFTERNOON WEARS ON AND THE SUN BREAKS THROUGH IN A FEW PLACES, SURFACE HEATING WILL COMMENCE. CONDITIONS WILL BECOME INCREASINGLY UNSTABLE THROUGH THIS EVENING. DURING THE DAY, SCATTERED THUNDERSTORMS WILL BE EAST OF A WAKEENEY TO ASHLAND LINE, WITH THE MAIN HAZARDS FROM THESE STORMS BEING LIGHTNING AND WIND GUSTS TO 45 MPH. BY LATE THIS AFTERNOON, ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTHEAST OF A LACROSSE TO DODGE CITY TO MEADE LINE. AN ISOLATED STORM OR TWO MAY REACH SEVERE LIMITS, CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL AND WIND GUSTS OVER 60 MPH. EMERGENCY MANAGERS SHOULD STAY ALERT TO CHANGES IN THIS WEATHER SITUATION. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC BURKE
The Dodge City radar (KDDC), 78 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
7 hail, 3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305137, 5305138, 5305139, 5305140, 5305233, 5305234, 5305235, 5305236, 5305237, 5305238.